MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 133FX-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Infection: pre-existing infections not resolved before tissue expander placement may increase the risk of periprosthetic infection.Infection is an inherent risk following any type of invasive surgery, and may occur during the tissue expansion process.Patients who present with wound dehiscence, tissue erosion, ischemia or necrosis, and patients undergoing immediate breast reconstruction run an increased risk of periprosthetic infection.Signs of acute infection reported in association with tissue expanders include erythema, tenderness, fluid accumulation, pain and fever.Erythema may also occur as a normal response to expansion.Aspiration to differentiate between this type of erythema and erythema as a sign of early infection is a recognized precaution.Research identifies staphylococcus and pseudomonas organisms in association with infection around tissue expanders.Escherichia and streptococcus organisms have also been noted in association with tissue expanders in the lower extremities.Infection may occur at any time after surgery, and may compromise the expansion process.Capsular contracture may be related to infection in the area surrounding the implant.Postoperative infections should be treated aggressively according to standard medical practices to avoid more serious complications.Infection that is unresponsive to treatment or necrotizing infection may require premature breast tissue expander removal.In rare instances, acute infection may occur in a breast with implants.The signs of acute infection include erythema, tenderness, fluid accumulation, pain, and fever.Very rarely, toxic shock syndrome, a potentially life- threatening condition, has been reported in women after breast implant surgery.It is characterized by symptoms that occur suddenly and include high fever (102°f, 38.8°c or higher), vomiting, diarrhea, a sunburn-like rash, red eyes, dizziness, lightheadedness, muscle aches, and drops in blood pressure, which may cause fainting.Patients should be advised to contact a physician immediately for diagnosis and treatment for any of these symptoms.
 
Event or Problem Description
Healthcare professional reported red breast and infection of an unknown side.This record is for the right side.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified brown particles outer surface the device, opening, crease flat, missing (0-25%).Leak test was performed and found opening on anterior side.A microscopic analysis was performed which identified a broken shell striated edge, consistent in the use of some surgical tool.The fill test inspection was performed, the result is no blockage.Based on the device analysis the final assessment is: broken shell striated edge due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133FX TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key6996970
Report Number9617229-2017-04097
Device Sequence Number1851010
Product Code LCJ
UDI-Device Identifier10888628004009
UDI-Public(01)10888628004009(10)3012062(11)170126(17)201226
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/26/2020
Device Model Number133FX-13
Device Catalogue Number133FX-13
Device Lot Number3012062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLODERM
Outcome Attributed to Adverse Event Required Intervention;